You are here:

The Implicit Function Theorem and Non-Existence of Limit of Functions of Several Variables
ARTICLE

,

IJMEST Volume 39, Number 3, ISSN 0020-739X

Abstract

We use the Implicit Function Theorem to establish a result of non-existence of limit to a certain class of functions of several variables. We consider functions given by quotients such that both the numerator and denominator functions are null at the limit point. We show that the non-existence of the limit of such function is related with the gradient vectors of the numerator and denominator functions. We prove the limit does not exist if the dimension of the vector subspace spanned by the gradient vectors is [greater than or equal] 1.

Citation

dos Santos, A.L.C. & da Silva, P.N. (2008). The Implicit Function Theorem and Non-Existence of Limit of Functions of Several Variables. International Journal of Mathematical Education in Science and Technology, 39(3), 389-394. Retrieved November 15, 2019 from .

This record was imported from ERIC on December 3, 2015. [Original Record]

ERIC is sponsored by the Institute of Education Sciences (IES) of the U.S. Department of Education.

Copyright for this record is held by the content creator. For more details see ERIC's copyright policy.

Keywords